Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV and looking good
May 14, 2003

Hi Nelson,I have been Hiv+ for 18yrs,On meds for 7yrs plus Sustanon 250(1ml)per fortnight. I am 42 years of age. Gym Junkie for 13yrs went from 64kgs to 81kgs and train 4 to 6 days a week.After a spell of 5 months only going 2 days my CD4 are 430 V/L undetectable .Can I keep the size and loose the gut (lypodystryophy).Is this possible being hiv.I have a good diet lean meat fruit and vegetables,I eat more bread than rice and pasta and for extra calories and good fats I eat peanut butter.No supplements.I just want to look 25 again ha ha.Enjoyed your book Built to Survive. So my question to you would be can I lose the gut which is caused by lypodystrophy and keep my weight, size and definition. Many thanks brad.

Response from Mr. Vergel

Brad: To decrease visceral fat, I believe in the power of cardiovascular and resistance exercise, lowering your simple carbs/starches, taking Carnitine and avoiding medications that can increase insulin resistance dramatically (Crixivan being one of them).

You say you train, but do you engage in cardiovascular exercise for at least 30 min 3 times a week along with your 3 times a week ,1 hour lomg weight training sessions?

I would keep the bread consumption down and consume more complex carbs like nuts, vegetables, fruits and grains. The peanut butter you find in regular stores in full of saturated fats . Try to get "real" unprocessed peanut butter from a health food store instead. Also, you can add flaxseed oil to protein shakes for extra calories and good oils. Eating cold water fish (tuna, hearing, sardines) is also a good source of Omega 3 oils that improve your lipids and help your immune system fight inflamation.

There is also some promising data on the use of growth hormone and metformin to lose visceral fat. Metformin seems to decrease appetite, though. Talk to your doctor about these two options.

I would encourage you to join my free yahoo group on lipodystrophy by sending a blank email to lipodystrophy-subscribe@yahoogroups.com . Just be ready to get 10 emails a day from all over the world from people who want to share their experiences.

Good luck and let me know how your progress is in the next few weeks. Nelson



Previous
Learn about VIUSID
Next
severe muscle cramps after sports

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement